Heavy Snow, Salt Lake and Tooele Valleys
- When
- February 22, 12:00 PM MST to February 23, 5:00 PM MST
- Where
- Salt Lake and Tooele Valleys forecast zone
- Reported by
- Trained Spotter
West Valley City and Tooele received 9 inches of snow.
Another potent winter storm entered the state on February 22, bringing snow to both mountain and valley locations. The most significant snow totals were recorded over northern Utah.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Another potent winter storm entered the state on February 22, bringing snow to both mountain and valley locations. The most significant snow totals were recorded over northern Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Feb 22, 10:14 AM MST, 1 hour 46 minutes earlier.
Area Forecast Discussion National Weather Service Salt Lake City UT 1014 AM MST Thu Feb 22 2018 .SYNOPSIS...An active cold weather pattern will prevail through the next several days as a series of weather systems move through the region. && .DISCUSSION...A complex storm system with several lobes of energy is developing across the Great Basin and northern California this morning. The first, albeit weak, is along the Nevada/Utah border and moving northeast. Weak lift is occurring ahead of it under a diffluent flow aloft. The favored locations under southwest flow aloft, such as Price and portions of the Wasatch Mountains and Wasatch Plateau, have already been seeing some light snow this morning and this should increase some as the day progresses. Have updated the morning forecast to include this light snow as well as increased the PoPs for the southern and central mountains for this afternoon as a second lobe of energy crosses that region of the CWA. The maximum temperatures were tweaked some in several places due to the cloud cover and expected snow. These include the Price area where the cold air should remain in place with weak over running all day. The other areas of concern were the GSL desert and the CAche Valley where cold air will be trapped under a prevailing cloud cover today. Lowered temps here by a few degrees. && .AVIATION...VFR conditions are expected at the SLC terminal throughout the day with gradually lowering ceilings. The cigs are expected to remain above 6000 feet AGL through about 00Z, but there is a 30 percent chance lower cigs will come in earlier than anticipated. Southerly winds are expected to persist throughout the day. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Struthwolf AVIATION...Dewey For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous Weather Outlook National Weather Service Salt Lake City UT 422 AM MST Thu Feb 22 2018 UTZ001>016-019>021-517-518-WYZ021-231200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 422 AM MST Thu Feb 22 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight The next in a series of cold weather systems to impact the outlook area will bring snow to the higher terrain this afternoon, as well as the valleys of central and southern Utah this evening into tonight. Snow is also expected to develop later tonight across the northern valleys. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snow will continue into the morning hours Friday across primarily northern and central Utah, and will likely impact the morning commute along the Wasatch Front. This snow is expected to taper off during the afternoon. A series of weather systems will continue to cross the region through the outlook period. Another fast moving system will bring a chance of snow to mainly northern and central portions of the outlook area late Saturday afternoon through Saturday night. An additional system is expected Monday night into Tuesday bringing yet another chance of snowfall. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
2 heavy snow. Local standard time, as filed.
West Valley City and Tooele received 9 inches of snow.
Snowbasin Resort received 21 inches of snow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2018Every state in 2018This day in weather historyWarnings in Utah, February 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 739094, 739095.